Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2017, 11:13 PM EDT for 5 counties in Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2017, 11:13 PM EDT (03:13 UTC)
- Expired
- Jul 17, 2017, 12:15 AM EDT
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Banks County, GA, Dawson County, GA, Hall County, GA, Lumpkin County, GA, White County, GA
The radar
The Greer radar (KGSP), 143 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009
WWUS82 KFFC 170313
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1113 PM EDT SUN JUL 16 2017
GAZ006-008-009-014>016-023>025-170415-
Banks GA-Hall GA-Jackson GA-Dawson GA-Union GA-Towns GA-White GA-
Lumpkin GA-Fannin GA-
1113 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR BANKS...HALL...NORTHEASTERN
JACKSON...DAWSON...SOUTHERN UNION...SOUTHERN TOWNS...WHITE...LUMPKIN
AND SOUTHEASTERN FANNIN COUNTIES UNTIL 1215 AM EDT...
At 1110 PM EDT...strong thunderstorms extended from Anna Ruby Falls
to Amicalola Falls and Homer. These storms were moving very slowly
southwest.
HAZARD...Up to 30 mph wind, occasional lightning and very heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas as
well as rising water on creeks and streams.
Some locations in the path of these storms include
Gainesville, Commerce, Dahlonega, Cleveland, Dawsonville, Homer,
Lula, Maysville, Clermont, Helen, Gillsville, Suches, Unicoi State
Park, Dougherty, Amicalola Falls State Park, Robertstown, the Blue
Mountain Shelter, Mossy Creek, the Woods Hole Shelter and the Low
Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3482 8365 3480 8368 3477 8363 3473 8362
3465 8366 3455 8362 3451 8367 3443 8361
3449 8354 3446 8340 3432 8339 3425 8334
3419 8348 3431 8395 3433 8396 3436 8413
3455 8427 3462 8420 3466 8420 3486 8366
TIME...MOT...LOC 0310Z 039DEG 4KT 3486 8358 3460 8417 3445 8403 3432
8338 3438 8323
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 7:53 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 16, 7:53 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 753 PM EDT Sun Jul 16 2017 ...updated for 00z Aviation Discussion... .AVIATION... 00Z Update... The short term will be mostly dealing with remnant -shra and -tsra along with any outflows. For the metro sites included a short tempo group to account for a northward moving boundary but am not totally confident that it will show itself in surface obs when it arrives. Good news is that if it comes in it will mimic prevailing winds with a few gusts. Things should wind down area wide after 02z with small chance of some MVFR fog by AM but did not include in the forecast. Most hi-res models suggest convection starting back up after 19/20z on Monday with generally SW winds. Have included prob30 groups area wide to reflect the chances. //ATL Confidence...00Z Update... high confidence all elements 30 && .PREV DISCUSSION... /Issued 347 PM EDT Sun Jul 16 2017/ SHORT TERM /Tonight through Monday Night/... Primary concern in the short term period is timing and likelihood of diurnally driven convection. Storms today greatly affected by morning remnants of MCS which moved over middle GA and south ATL metro counties. New convection focused as expected to the south and east of the old complex and MCV (mesoscale convective vortex). See breeze convection over the west FL gulf coast also in a favorable pattern for northward propagation and will affect far southern counties with widespread SHRA/TSRA and possible flooding. Over most of north GA including ATL metro, could see an isolated SHRA but most of this area will remain too stable for significant deep convection. After south/middle GA storms diminish after 02Z, should be fairly quiet tonight. Not expecting a repeat MCS like last night. Moist plume and nearly washed out stationary front should remain over south and middle GA Monday, where better coverage of TSRA will be in the afternoon/evening. Low level moisture still high over north GA so isolated convection still likely. Slight chance PoPs seem prudent. Will continue to monitor rainfall amounts over southern counties. Even though reflectivity trends indicate MCS forming in SW GA, rainfall amounts so far have mainly been 1-2" with isolated higher amounts. SNELSON LONG TERM /Tuesday through Sunday/... No big changes in the long term. Models continue to show some drying for the north into the week...with the upper ridge building back over our area by the weekend. However not enough drying to remove pops completely except for a couple of night time periods mid week. Previous discussion is included below. 41 LONG TERM /Monday Night through Saturday/... Main frontal system from the short term will have moved into south GA by the beginning of the extended. By Monday night the deeper moisture will have also moved south and east of the area but there is still some mid to lower level moisture across the region. Drier air does move into the area beginning Tuesday but will still see the diurnal convective trend continue through day 7 with instabilities increasing every afternoon. With a ridge building into the area Wednesday and a bit drier air mass across the region...This will mean hotter temps for the end of the extended forecast. Temps will have no problem pushing into 90s across the area. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 70 89 / 20 40 40 30 Atlanta 71 86 72 88 / 20 40 40 30 Blairsville 63 84 64 84 / 20 40 30 30 Cartersville 70 87 70 88 / 20 40 30 20 Columbus 72 87 73 89 / 30 50 40 40 Gainesville 70 85 70 87 / 20 40 30 30 Macon 72 87 72 89 / 40 50 40 40 Rome 70 89 70 89 / 20 30 20 20 Peachtree City 70 86 70 88 / 20 40 40 30 Vidalia 73 87 73 89 / 50 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...30 LONG TERM....20 AVIATION...30
Hazardous weather outlook, Jul 16, 9:00 PM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 900 PM EDT Sun Jul 16 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 900 PM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated thunderstorms are expected this evening across north and central Georgia. The primary hazards will be gusty winds, heavy rainfall and frequent lightning. A few thunderstorms may linger after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered thunderstorms are possible each afternoon and evening through Saturday. There is also a chance of Isolated severe storms, mainly across central Georgia, Monday as the frontal boundary will still be affecting portions of that area. Heat Index values will approach 105 degrees over portions of central Georgia, generally Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 16, 6:55 PM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT SUN JUL 16 2017
GAZ059>061-071>075-082-084-170000-
Wilkinson GA-Washington GA-Putnam GA-Baldwin GA-Monroe GA-Bibb GA-
Glascock GA-Hancock GA-Jones GA-Jasper GA-
655 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKINSON...
WASHINGTON...SOUTHERN PUTNAM...BALDWIN...EASTERN MONROE...
NORTHWESTERN BIBB...GLASCOCK...HANCOCK...JONES AND SOUTHERN JASPER
COUNTIES UNTIL 800 PM EDT...
At 655 PM EDT...a line of strong thunderstorms was along a line
extending from near Dames Ferry to Warthen...and moving north at 20
mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Milledgeville, Sandersville, Gray, Sparta, Gibson, Gordon,
Tennille, Ivey, Mitchell, Deepstep, Edge Hill, Edgehill,
Midway-Hardwick, Meriwether, Postell, Downs, Beulah, Wayside and
Allenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3312 8263 3312 8266 3310 8264 3291 8272
3289 8340 3290 8341 3289 8343 3287 8386
3319 8383 3319 8381 3322 8383 3324 8381
3334 8280 3327 8278 3326 8274 3331 8263
3332 8255
TIME...MOT...LOC 2255Z 195DEG 16KT 3300 8375 3309 8280
WIND...50MPHSpecial weather statement, Jul 16, 7:12 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT SUN JUL 16 2017
GAZ021-162345-
Cherokee GA-
712 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE COUNTY UNTIL 745
PM EDT...
At 711 PM EDT...a strong thunderstorm was over Canton...moving south
at 5 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Waleska, Buffington, Hickory Flat,
Union Hill, Lake Arrowhead, Kellogg Creek, Oak Grove, Little River
Landing, Lebanon, Sutallee, Hobgood Park and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3431 8438 3412 8438 3412 8439 3411 8440
3411 8442 3407 8442 3407 8446 3410 8466
3420 8466 3435 8459
TIME...MOT...LOC 2311Z 011DEG 6KT 3426 8451
WIND...50MPHLocal storm report, Jul 16, 9:09 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 WSW LUMBER CITY 31.93N 82.69W
07/16/2017 TELFAIR GA EMERGENCY MNGR
EM REPORTS THAT A TREE FELL ON CHENEY ST IN LUMBER
CITY. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER FFC1701104
THIEMSpecial weather statement, Jul 16, 10:08 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1008 PM EDT SUN JUL 16 2017
GAZ008-009-015-016-023-024-170245-
Banks GA-Hall GA-Union GA-Towns GA-White GA-Lumpkin GA-
1008 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANKS...NORTHEASTERN
HALL...NORTHEASTERN UNION...TOWNS...WHITE AND NORTHEASTERN LUMPKIN
COUNTIES UNTIL 1045 PM EDT...
At 1006 PM EDT...a line of strong thunderstorms extended from near
Tate City to near Sautee to near Carnesville, moving west at 10 mph.
HAZARD...Up to 40 mph wind, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cleveland, Homer, Hiawassee, Young Harris, Helen, Unicoi State Park,
Robertstown, the Blue Mountain Shelter, Mossy Creek, Titus, the Low
Gap Shelter, Vogel State Park, Anna Ruby Falls, Leaf, the Plum
Orchard Gap Shelter, Turners Corner, Hollingsworth, Sautee,
Qualatchee Lake and the Whitley Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3495 8355 3494 8360 3492 8359 3488 8366
3482 8365 3480 8368 3476 8363 3469 8364
3465 8366 3455 8362 3451 8367 3443 8361
3449 8354 3446 8340 3431 8338 3431 8340
3428 8348 3468 8398 3499 8384 3499 8355
TIME...MOT...LOC 0206Z 083DEG 10KT 3503 8352 3472 8366 3442 8329
WIND...40MPHSpecial weather statement, Jul 16, 10:37 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1037 PM EDT SUN JUL 16 2017
GAZ008-009-015-016-023>025-170315-
Banks GA-Hall GA-Jackson GA-Union GA-Towns GA-White GA-Lumpkin GA-
1037 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR BANKS...NORTHEASTERN HALL...
NORTHEASTERN JACKSON...EASTERN UNION...TOWNS...WHITE AND NORTHEASTERN
LUMPKIN COUNTIES UNTIL 1115 PM EDT...
At 1036 PM EDT...a line of strong thunderstorms extending from near
Tate City to Cleveland and Homer, moving southwest at 15 mph.
HAZARD...Up to 40 mph wind, occasional lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Jefferson, Commerce, Dahlonega, Cleveland, Homer, Lula, Maysville,
Clermont, Helen, Gillsville, Unicoi State Park, Robertstown, the
Blue Mountain Shelter, Mossy Creek, Titus, the Low Gap Shelter,
Vogel State Park, Anna Ruby Falls, Leaf and the Plum Orchard Gap
Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3495 8355 3494 8360 3488 8366 3482 8365
3480 8368 3476 8363 3465 8366 3455 8362
3451 8367 3443 8361 3449 8354 3446 8340
3432 8339 3426 8334 3413 8353 3454 8396
3467 8400 3488 8384 3499 8362 3499 8355
TIME...MOT...LOC 0236Z 039DEG 14KT 3502 8356 3483 8376 3469 8379 3432
8342
WIND...40MPHSpecial weather statement, Jul 16, 11:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1113 PM EDT SUN JUL 16 2017
GAZ006-008-009-014>016-023>025-170415-
Banks GA-Hall GA-Jackson GA-Dawson GA-Union GA-Towns GA-White GA-
Lumpkin GA-Fannin GA-
1113 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR BANKS...HALL...NORTHEASTERN
JACKSON...DAWSON...SOUTHERN UNION...SOUTHERN TOWNS...WHITE...LUMPKIN
AND SOUTHEASTERN FANNIN COUNTIES UNTIL 1215 AM EDT...
At 1110 PM EDT...strong thunderstorms extended from Anna Ruby Falls
to Amicalola Falls and Homer. These storms were moving very slowly
southwest.
HAZARD...Up to 30 mph wind, occasional lightning and very heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas as
well as rising water on creeks and streams.
Some locations in the path of these storms include
Gainesville, Commerce, Dahlonega, Cleveland, Dawsonville, Homer,
Lula, Maysville, Clermont, Helen, Gillsville, Suches, Unicoi State
Park, Dougherty, Amicalola Falls State Park, Robertstown, the Blue
Mountain Shelter, Mossy Creek, the Woods Hole Shelter and the Low
Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3482 8365 3480 8368 3477 8363 3473 8362
3465 8366 3455 8362 3451 8367 3443 8361
3449 8354 3446 8340 3432 8339 3425 8334
3419 8348 3431 8395 3433 8396 3436 8413
3455 8427 3462 8420 3466 8420 3486 8366
TIME...MOT...LOC 0310Z 039DEG 4KT 3486 8358 3460 8417 3445 8403 3432
8338 3438 8323
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:08 PM EDT | Special Weather Statement | FFC | Banks, Towns, White | 37 min |
| Jul 16, 10:37 PM EDT | Special Weather Statement | FFC | Banks, Towns, White | 38 min |
| Jul 17, 3:13 AM EDT | Special Weather Statement | FFC | Whitfield | 47 min |
| Jul 17, 3:16 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 29 min |
| Jul 17, 4:02 AM EDT | Flash Flood Warning | FFC | Gwinnett | 6 hr |
| Jul 17, 4:10 AM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jul 17, 4:32 AM EDT | River Flood Warning | FFC | Gwinnett | 15 hr |
| Jul 17, 12:20 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jul 17, 1:21 PM EDT | Special Weather Statement | FFC | Sumter | 24 min |
| Jul 17, 2:18 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jul 17, 2:39 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Jul 17, 2:40 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Jul 17, 3:16 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| Jul 17, 3:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Jul 17, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 25 min |
| Jul 17, 3:37 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
| Jul 17, 4:14 PM EDT | Special Weather Statement | FFC | White | 31 min |
| Jul 17, 4:42 PM EDT | Special Weather Statement | FFC | Dawson | 33 min |
| Jul 17, 4:46 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Jul 17, 5:22 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 23 min |
| Jul 17, 5:37 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
| Jul 17, 5:43 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| Jul 17, 5:45 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Jul 17, 5:57 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jul 17, 5:59 PM EDT | Special Weather Statement | FFC | Walker | 31 min |
| Jul 17, 6:01 PM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
| Jul 17, 6:28 PM EDT | Special Weather Statement | FFC | Forsyth | 32 min |
| Jul 17, 6:29 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jul 17, 6:46 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jul 17, 6:49 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
| Jul 17, 7:09 PM EDT | Special Weather Statement | FFC | Gwinnett | 36 min |
| Jul 17, 7:58 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.